4 doctors weighed in:

Withdrawal from venlafaxine (effexor)..What can I expect?

4 doctors weighed in
Dr. Neil Liebowitz
Psychiatry
3 doctors agree

In brief: Ssri withdrawal

You can read on the internet all horrible things about withdrawal but it can be done safely and with minimal problem. Abruptly stopping the med can lead to flu-like symptoms as early as the next day and lasting for weeks.
Also electric shock sensation or 'brain zaps'. None are life threatening or serious but unpleasant. When someone is in remission the symptoms are minor, see cont.

In brief: Ssri withdrawal

You can read on the internet all horrible things about withdrawal but it can be done safely and with minimal problem. Abruptly stopping the med can lead to flu-like symptoms as early as the next day and lasting for weeks.
Also electric shock sensation or 'brain zaps'. None are life threatening or serious but unpleasant. When someone is in remission the symptoms are minor, see cont.
Dr. Neil Liebowitz
Dr. Neil Liebowitz
Thank
1 comment
Dr. Neil Liebowitz
A slow taper of about 25% reduction each week and slower below 75mg is indicated. If withdrawal continues a few doses of Prozac helps complete the withdrawal. If lack of adequate response is the reason for stopping, it should be cross tapered with another antidepressant with some SSRI activity with no gap between meds.
Read more answers from doctors